AmyMJanuary 30, 2017 at 2:23 pmPost count: 11
So, I have been on a compound T3/T4 med for several months now. My integrative medicine doc also put me on a Bioest cream (Estrogen) as my estrogen numbers were super low.
I feel…ok…except I CANNOT lose any weight. I’ve gained about 30 lbs since starting thyroid hell 5 years ago. At my doc’s advice, I’ve started working out at a gym doing mostly weight lifting (nothing too heavy, but enough). I’m also getting in a little cardio and doing some yoga. My diet is on point. I’m sensitive to gluten (not officially tested for celiacs)- but don’t have any gluten intolerance symptoms….so i’m mostly avoiding gluten. Can’t seem to cut it completely out. But i really stick to a strict, sort of paleo diet 95% of the week. Yet, i keep gaining. This flab roll around my belly will. not. budge.
And i haven’t had a period for probably about 2.5 years, yet 6 days ago, after a little cramping, i started a period. My doc has told me months ago that i am officially in menopause. So i’m worried about why i started a period.
Managing the estrogen/progesterone/testosterone levels has been a HUGE pain in the @ss. I’m again having bloodwork done in a week to see what could possibly be going on. My TSH went up from about 1.25 to 21 last bloodwork, too and i don’t have answers on what may have caused that.
Why can’t things just freaking STABILIZE already? I feel like it’s an uphill battle trying to manage the menopause symptoms and the thyroid. Some of my current symptoms that i don’t consider “normal” are:
–Feet almost always freezing, and toes sometimes numb- especially in the mornings
–Eyes seem to not be focused a lot of the time
–I’ve had a pain at the base of my skull for awhile now (not sure if pulled muscle or what, but a headache is common for me lately)
–My hair is refusing to grow and is still so much finer and shorter than it was 5 years ago, despite not getting it cut, just trimmed.
–Cannot lose the weight despite trying every diet there is and working out.
–Not sleeping the greatest. Takes me awhile to fall asleep and i seem to always wake up too early
My energy is fine, i guess. My attitude and spirits are ok (for winter).
i drink tons of water. I take Vit D3, fish oil, magnesium, one-a-day, turmeric and a probiotic every 3-4 days on doctor’s advice.
I feel like i’m doing everything right!! Yet, i feel that there is something still wrong and i don’t know what to do to figure it out.
I just am so sick of the levels not being stable. I’ve already tried synthroid, levo and Armour pills and none have provided stability. I’m ready to just stop everything and see what happens, although i know i can’t.
Can anyone here relate or provide any hope or something that worked for you?
Background: Graves discovered in late 2011, methimazole & propranolol didn’t help much so RAI in 2013, synthroid, levo, Armour now compound meds. I’m 48 now and my 40’s have totally slipped away…..KimberlyOnline FacilitatorJanuary 30, 2017 at 4:36 pmPost count: 4262
Hello – You’ve put together an excellent documentation of your symptoms…have you presented your doc with this full list in writing? If he/she can’t help you put the puzzle pieces together, a second opinion might be helpful. I would definitely push to get an answer on the pain in your skull – that is something that should be checked out ASAP.
I have also struggled with weight issues on this journey. Here are a few suggestions from a presenter at one of our past patient conferences, although there are of course no easy answers. (And I’ve gotten to a point where I am not willing to restrict calories to the point where I’m starving – or to give up participating in special occasions).
* Include breakfast daily within 2 hours of waking up.
* Don’t go longer than 5 hours in between meals
* Select “high volume” and “high fiber” foods such as fruits, veggies, and whole grains
* Limit servings of healthy fats to 1 per day
* Prioritize at LEAST 7 hours of sleep a night
Hopefully, others will chime in with their experiences. One thought on your TSH change would be to check when you are taking the multivitamin – if there is iron, calcium, it’s recommended to space the supplement out from thyroid meds by 4 hours, as taking them too close together can affect absorption.AmyMJanuary 30, 2017 at 5:26 pmPost count: 11
Thank you Kimberly! I love hearing others’ advice. I think I am pretty much doing all the things you’ve said. I eat protein at every meal and the only carbs i’m getting are fruits/beans/sweet potato/quinoa/GF oats. I’m eating healthy fats- olive/coconut/MCT oil, nuts, avacados….I swear if I didn’t have the stupid thyroid issues I would be slim and looking hot! lol
Yes, I outline things every time to my doc and we keep adjusting the meds accordingly. It just seems that every time we change one thing, something else goes wonky and we keep having to readjust and/or add or subtract things.
So frustrating. I just want to see all my struggling and hard work start to pay off. So not fair.
- You must be logged in to reply to this topic.